Hi all. My asthma has been flaring up over the last three months and I've Just started my third course of predisolone in as many months. The first at the end of July was 40mg for 5 days. The second was 2 days of 40mg, 3 days of 10mg (I stupidly dropped as thought I felt better and was getting terrible side effects) then 5 days of 30 followed by 5mg less every 3 days. This second course finished two and a half weeks ago. On my way back from my holiday yesterday it really flared up again so called the out of hours gp who advised me to take another 5 day course of 30mg.

My concern is that it's an awful lot of pred over a short period and what's more all this stopping and starting can't be good for my body. Should there be a minimum recovery period between each course to ensure your adrenal glands are working properly again?

Taking this on top of the 8 puffs of clenil 250 per day means I'm feeling totally pants.

Anyhow, I hope everyone is well and happy.

Best, Sam

8 Replies

  • Have you been to see an asthma nurse for an asthma review?

  • Yes, please contact you asthma nurse ASAP for a review

  • see the asthma nurse they have more time to think than doctors do and are frequently more up to date.Are you already taking inhaled steroids? a low dose of hydrocortisone taken regularly for a few weeks until things calm down might be less damagng than the prednsolone roller coaster

  • Why are you on 8 doses of clenil a day? That's very high. If you're asthma is like this, you should be on a combination inhaler. I agree, see your asthma nurse ASAP.

  • Worrying about it will only make you worse. If you need it, then you need it. I have been taking 5mg every day for over 30 years and im still here. i can increase it if i get chest infections but try not to if possible. Ask your GP if you need to go onto a daily tablet and see what they say.

  • My asthma nurse is pretty pants I have to say. I've been referred to a consultant so that's something!

  • I hate the preds too and will usualy do anything to avoid them. However, all advice seems to be that a 40mg a day dose for 10 days and then stop will ensure a recovery without it keep coming back. I am going to try it this winter to see if it works,

  • I've been on preds between 25 and 40 mg for months now. I hate them but when I spoke to my Gp about hating them after I had them put back up after weaning down for the 4th time, he said (kindly) "I agree they are bad, so I wouldn't put you on them if you didn't need them, it's this or not breathing"

    Which put it into perspective for me.. hopefully your consultant will come up with a better alternative for you.

You may also like...